How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I am taking Wellbutrin and Viibryd and would like to

Customer Question

I am taking Wellbutrin and Viibryd and would like to discontinue either both or at least one. I don't feel like I am getting much benefit from the combination at this point, but not sure cold turkey is the way. Which one should I stay on?
JA: Thanks. Can you give me any more details about your issue?
Customer: Been on Viibryd for 2 years and Buproprion for almost 3
JA: OK got it. Last thing — Mental Health Professionals generally expect a deposit of about $18 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 10 months ago.
Category: Mental Health
Expert:  Dr. Z replied 10 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. May I ask, what are the doses of each medication you are taking? And why do you believe you are not getting any benefit from these medications? What are your current symptoms?

Customer: replied 10 months ago.
Buproprion HCL XL 150 mg, Vi 40 Mg. It hasn't seemed like they have been working because I am still prone to gloomy and non-productive days. Started on meds relative to major depressive episode 4 years ago. I am wondering whether the effect of these meds has waned since I have been on for at least 2 years.
Expert:  Dr. Z replied 10 months ago.

Thank you for your response. It would probably be more effective for you to stay on the Wellbutrin, and actually consider talking to your doctor about increasing the dose since you are on the lowest possible dose of the Wellbutrin. Increasing to 300mg or even to 450mg would provide you with an increased euphoria, motivation, focus, and energy. Your doctor can keep you on the Viibryd while increasing the Wellbutrin if he/she chooses, but if your doctor would want you to go off the Viibryd than a tapering schedule should follow like this:

-Decrease to 30mg/day for 7-10 days

-Decrease to 20mg/day for 7-10 days

-Decrease to 10mg/day for 7-10 days

-Decrease to 10mg every other day for 14 days

-Decrease to 10mg every third day for 15 days

-Discontinue the Viibryd

This would be a conservative tapering schedule that will minimize withdrawal symptoms for you. But I do think that asking your doctor to increase the Wellbutrin would have great benefits for you as it is a very effective medication to lessen depressive symptoms and provide increased euphoria and energy.

Expert:  Dr. Z replied 10 months ago.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.